MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS
Model Number 104911
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Stroke/CVA (1770); Hemolysis (1886); Hematuria (2558); Thrombosis/Thrombus (4440)
Date of Event 10/06/2014
Type of Reportable Event Death
Additional Manufacturer Narrative
G8: this report is being submitted as a correction/follow up to mfr.#2916596-2014-01974.H10: corrected to include intermacs mdum-9795 (114992).
 
Event or Problem Description
The patient was implanted with a left ventricular assist device (lvad).It was reported that the patient presented with elevated lactate dehydrogenase (ldh) levels, hematuria, and power elevations.Bivalirudin was initiated and the patient's numbers normalized; however, when bivalirudin was discontinued, ldh began to rise and hematuria occurred.It was reported that the surgical placement of the original pump was difficult.The pump was subsequently exchanged and the hospital reported that they plugged the old site using a felt plug and re-cored the heart.A thrombus was seen on the outflow stator blades.Additional information provided to the manufacturer indicated that the heart was re-cored because the hospital felt that the inflow was malpositioned and was potentially compromising flow.A device tracking form was received indicating that the patient expired on (b)(6) 2014 approximately 1 month after the pump exchange.The cause of death was noted to be a middle cerebral artery (mca) cerebrovascular accident (cva) due to vad thrombus.It was reported that anticoagulation likely contributed to the stroke.The second pump was reported to be functioning as intended and no device issues were reported.Additional information was received from the intermacs registry stating: power spikes, dark urine ldh elevated additional information also included indicated that the patient expired on (b)(6) 2014 due to withdrawal of support.Patient had a cva.Device function normal: yes.
 
Additional Manufacturer Narrative
Section h10: correction.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21217204
Report Number2916596-2025-00529
Device Sequence Number14322632
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(10)
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104911
Device Catalogue Number104911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age60 YR
Patient SexMale
Patient Weight105 KG